Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 48, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 14, 2006, 10:49 PM MST for Pima County, Pinal County, Arizona. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2006, 10:49 PM MST (05:49 UTC)
- Expired
- Jul 14, 2006, 11:30 PM MST
- In force
- 41 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
Counties Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 72 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 11:03 PM MST | HAIL 0.88 | 4 Nw Oro Valley, AZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 5.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1455 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 3285 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 150553 SVRTWC AZC019-021-150630- /O.NEW.KTWC.SV.W.0048.060715T0549Z-060715T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 1049 PM MST FRI JUL 14 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA THIS INCLUDES THE CITIES OF...ORO VALLEY...MARANA SOUTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA * UNTIL 1130 PM MST * AT 1048 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED JUST WEST OF CATALINA AND JUST NORTH OF ORO VALLEY...MOVING SOUTHWEST AT 15 TO 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DOVE MOUNTAIN BY 1055 PM MST MARANA BY 1125 PM MST IN ADDITION TO DAMAGING WINDS IN EXCESS OF 60 MPH...EXPECT BRIEF HEAVY RAIN AND CONTINUOUS LIGHTNING. LAT...LON 3247 11084 3262 11097 3249 11138 3218 11110 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000
WWUS55 KTWC 150618
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1115 PM MST FRI JUL 14 2006
AZC019-021-150630-
/O.CON.KTWC.SV.W.0048.000000T0000Z-060715T0630Z/
PIMA AZ-PINAL AZ-
1115 PM MST FRI JUL 14 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MST
FOR SOUTH CENTRAL PINAL AND NORTHEASTERN PIMA COUNTIES...
AT 1106 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. TRAINED SPOTTERS
REPORTED NICKEL SIZE HAIL WITH THIS STORM NEAR DOVE MOUNTAIN. THE
STRONGEST PART OF THE STORM WILL MOVE OVER INTERSTATE 10 BETWEEN
MARANA AND TUCSON OVER THE NEXT 15 MINUTES. THIS STORM WAS LOCATED
NEAR ORO VALLEY...MOVING SOUTHWEST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MARANA BY 1130 PM MST
LAT...LON 3247 11084 3262 11097 3249 11138 3218 11110
3224 11099
$$
WEATHER.GOV/TUCSON000
WWUS55 KTWC 150632
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1130 PM MST FRI JUL 14 2006
AZC019-021-150640-
/O.EXP.KTWC.SV.W.0048.000000T0000Z-060715T0630Z/
PIMA AZ-PINAL AZ-
1130 PM MST FRI JUL 14 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PINAL AND
NORTHEASTERN PIMA COUNTIES EXPIRES AT 1130 PM MST...
AT 1130 PM MST STORMS HAD DIMINISHED TO BELOW SEVERE LEVELS AND
MOVED TO THE WEST...SO THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE AT 1130 PM MST. A STRONG STORM CONTINUED JUST NEAR
PICTURE ROCKS...ABOUT 5 MILES NORTHWEST OF TUCSON...MOVING WEST AT
20 MPH. THIS STORM COULD STILL GENERATE GUSTY WINDS TO 50
MPH...SMALL HAIL...AND BRIEF HEAVY RAIN.
LAT...LON 3247 11084 3262 11097 3249 11138 3218 11110
3224 11099
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 9:00 PM MST, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 14, 9:00 PM MST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 900 PM MST FRI JUL 14 2006 .SYNOPSIS...THE WEATHER PATTERN WILL BECOME MORE ACTIVE OVER THE NEXT SEVERAL DAYS AS THE UPPER HIGH CENTER BECOMES POSITIONED OVER THE FOUR CORNERS REGION. AN UPPER DISTURBANCE OVER FAR NORTHEAST MEXICO WILL PUSH WEST TONIGHT MAKING ITS WAY INTO SOUTHEAST ARIZONA SATURDAY AND SUNDAY. THIS DISTURBANCE WILL INCREASE THE COVERAGE OF SHOWERS AND THUNDERSTORMS THIS WEEKEND. && .DISCUSSION...SAW A LITTLE SUBSIDENCE AND DRYING WELL AHEAD OF THE LOW FEATURE SOUTH OF TEXAS. PRECIPITABLE WATER FELL TO 1.16 ON THE AFTERNOON SOUNDING WITH COOLING AT H4...BUT WARMING AT H5. BRISK EASTERLY FLOW IS INITIALLY ON THE DRY SIDE...BUT STRONG OUTFLOW WINDS FROM EARLIER CONVECTION CAUSING BLOWING DUST PROBLEMS AND COULD HELP ENHANCE ISOLATED THUNDERSTORMS LATE INTO THE EVENING (DUST STORM WARNING WAS NEEDED EARLIER ACROSS AREAS OF COCHISE COUNTY). UPDATED SOME FIRST PERIOD TRENDS AND WORDING...OTHERWISE CURRENT FORECAST LOOKS GOOD AS OUTLINED BELOW. && .PREV DISCUSSION...THINGS APPEAR LIKE THEY WILL BECOME MORE ACTIVE THIS WEEKEND AS THE DISTINCT UPPER LEVEL CIRCULATION OVER FAR NORTHEAST MEXICO WILL MAKE ITS WAY INTO OUR NECK OF THE WOODS. THIS SYSTEM WILL PROVIDE SOME NICE DYNAMICS AND DECENT SHEAR FOR GOOD CONVECTIVE ORGANIZATION TO OCCUR OVER OUR FORECAST AREA. ALTHOUGH NUMERICAL MODELS SEEM TO BE MORE EXCITED ABOUT SUNDAY...ALL OF THE INGREDIENTS WILL BE PRESENT ON SATURDAY. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
In the hours before
Local storm report, Jul 14, 6:43 PM MST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
643 PM MST FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM DUST STORM 11 ENE BISBEE 31.46N 109.75W
07/14/2006 COCHISE AZ TRAINED SPOTTER
VISIBILITY 40-50 YARDS ALONG DOUBLE ADOBE ROAD EAST OF
BISBEE.
&&
PYTLAKLocal storm report, Jul 14, 7:08 PM MST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
708 PM MST FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM DUST STORM 40 E WILLCOX 32.25N 109.15W
07/14/2006 COCHISE AZ AIRPLANE PILOT
ZERO VISIBILITY IN DUST STORM AT THE SAN SIMON PORT OF
ENTRY ON INTERSTATE 10.
&&
PYTLAKLocal storm report, Jul 14, 7:12 PM MST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TUCSON AZ
712 PM MST FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM DUST STORM 40 E WILLCOX 32.25N 109.15W
07/14/2006 COCHISE AZ LAW ENFORCEMENT
ZERO VISIBILITY IN DUST STORM AT THE SAN SIMON PORT OF
ENTRY ON INTERSTATE 10.
&&
PYTLAKLocal storm report, Jul 14, 10:21 PM MST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1021 PM MST FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG 8 S TUCSON 32.08N 110.89W
07/14/2006 PIMA AZ LAW ENFORCEMENT
AWNING BLOWN OFF HOME AND ONTO NEARBY POWER LINES ON
SOUTH SIDE OF TUCSON.
1005 PM TSTM WND DMG 10 S TUCSON 32.05N 110.89W
07/14/2006 PIMA AZ LAW ENFORCEMENT
WIND BLOWN DEBRIS DAMAGED AN EXPOSED GAS LINE ON SOUTH
SIDE OF TUCSON.
&&
PYTLAKThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:38 PM MST | Dust Storm Warning | TWC | 82 min | |
| Jul 14, 9:50 PM MST | Severe Thunderstorm Warning | TWC | Pima | 40 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.